Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome and thanks for asking your question. My name is***** am a licensed veterinarian. I am currently not set up to make a live call. But, I am happy to answer your question on this thread. First I need to ask you a few questions so that I can be well informed and give you the best advice.
1- How long has it been sinc he ate the Venlafaxine ER?
2- How capsules did he ingest?
3- How much does he weigh?
1- To make sure I got this right, you don't know how many capsule he ate?
2- Do you have hydrogen peroxide 3%?
Give me a few minutes to type your answer. Thank you.
I would recommend you move quickly and try to induce vomiting. Doses of Venlafaxine above 2.75mg/kg will cause: Agitation, tremors, vocalization, hypertension, seizures, etc. In this case, if he took only 1 capsule of 150mg based on his weight this comes out to a dose of 5mg/kg. If he took 5 pills this could be fatal. To induce vomiting with peroxide this is what you do:
1- Give him 1 tablespoon of hydrogen peroxide orally to induce vomiting.2- Allow him to walk for a minute and move his belly to mix stomach content with peroxide. If he does not vomit within 5-10 minutes, repeat it again. Can give a total of 3 times 5-10 minutes apart.
3- If he does not vomit or you do not see the capsules in the vomit I would have him checked by ER vet and they can induce vomiting with a medication called Apomorphine.
Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!